Why am I experiencing rawness around my vagina?
About a month ago I had sex and experienced a very painful burning sensation around my vagina. So I stopped having sex but after a while I pretty much went back to my regular sex life even though I am still experiencing the rawness. I am also on the depo shot and I heard that this could cause something like it? What could this be?
The Depo Provera shot has occasional side effects; These are: changes in your menstrual bleeding (your period) such as spotting in between cycles, heavy bleeding, or changes in the timing of your period; Sometimes people experience more hunger and subsequent weight gain. Also sometimes people can feel tired, swollen, or with a headache. That being said, as far as I know, vaginal rawness is not usually associated with Depo shots. I recommend that you discuss your concerns with your doctor. One question I would ask you is what exactly you mean by vaginal rawness. Are you having pain on the outside of your vagina? Any pain when you pee? Are you having any itching? Any pain in the inside of your vagina when you have sex? Have you seen any lesions (like bumps on the skin or little ulcers or any other things you can see that don't look like normal skin)? The reasons I ask all these questions is because sometimes people can have a rawness or pain sensation with a break out of herpes virus, that is a sexually transmitted disease, that most often also has vesicle like lesions (bumps on the skin). There are also other sexually transmitted infections that can cause pain or rawness and can be associated with stuff on the skin in your genital area. If you are having any itching, you may be having a yeast infection. Yeast infections are normally very itchy, but they can also give some women a raw feeling. Often these infections are associated with cottage cheese like white-ish discharge, but can have different types of presentations. Other things, like pain when you pee, could be a urinary tract infection. As with any thing, I would recommend you also do a pregnancy test if you think you might be pregnant (if there is any chance!). If these symptoms continue to bother you, I would recommend that you see your doctor, your primary care doctor, or gynecologist.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- What's causing these bladder problems?
- Can wearing bras result in breast tumors?
- Does a tilted cervix make ultrasounds harder to read?
- I have had my period 3 times in less than 30 days, what's wrong?
- I have a very hard lump inside my rectum some bleeding discharge, spotting between periods. What could it be?
Need More Info?